Drought, Foard
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
The weather pattern began to turn more rainy/stormy during April 2026 across Oklahoma and western-north Texas, especially late in the month along and east of the Interstate 44 corridor. This helped to generally improve drought conditions here.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The weather pattern began to turn more rainy/stormy during April 2026 across Oklahoma and western-north Texas, especially late in the month along and east of the Interstate 44 corridor. This helped to generally improve drought conditions here.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 31, 9:02 PM CST, 2 hours 58 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 1002 PM CDT Tue Mar 31 2026 ...New AVIATION... .KEY MESSAGES... Updated at 956 PM CDT Tue Mar 31 2026 - Severe storms are possible today and Wednesday. The primary hazards will be damaging winds and large hail. A few tornadoes are possible late Wednesday. - Additional fire weather conditions and storm chances will be possible during the end of the week into the weekend.&& .NEAR TERM... (Through Tuesday) Issued at 956 PM CDT Tue Mar 31 2026 The main focus for the remainder of the afternoon into the evening will be thunderstorm chances and associated severe weather potential. A cold front has been making slow southward progress into northern/western OK as of early this afternoon and is expected to more or less stall this evening amid surface pressure falls over the area. Upper support is somewhat lacking today as the main upper trough remains well to our west with only weak mid-level height falls forecast through the evening. That said, sufficient heating is expected for scattered convective development both along the cold front and along a diffuse dryline that will set up just to our west by this afternoon. The environment ahead of these features will favor damaging wind as the main concern as dry air in the low-mid levels will be favorable for downbursts. Storms may also pose a large hail threat initially across western OK before congealing into one or more storm clusters this evening. Activity is expected to weaken as it moves into central OK later this evening, but could still pose a risk for strong to severe wind gusts before diminishing around or just after midnight. Additional showers and storms could persist into the overnight period as warm advection is maintained over the area, but severe weather is not anticipated with this activity at this time due to more limited instability. In addition to storm chances today, breezy conditions and dry fuels will pose an elevated fire danger across much of western OK and western north TX this afternoon. Highs will be in the mid to upper 80s this afternoon with lows tonight in the 60s ahead of the cold front, with 50s and possibly some upper 40s across northwest OK behind the front. Ware && .NEAR TERM... (Through Tuesday) Issued at 517 PM CDT Tue Mar 31 2026 The main focus for the remainder of the afternoon into the evening will be thunderstorm chances and associated severe weather potential. A cold front has been making slow southward progress into northern/western OK as of early this afternoon and is expected to more or less stall this evening amid surface pressure falls over the area. Upper support is somewhat lacking today as the main upper trough remains well to our west with only weak mid-level height falls forecast through the evening. That said, sufficient heating is expected for scattered convective development both along the cold front and along a diffuse dryline that will set up just to our west by this afternoon. The environment ahead of these features will favor damaging wind as the main concern as dry air in the low-mid levels will be favorable for downbursts. Storms may also pose a large hail threat initially across western OK before congealing into one or more storm clusters this evening. Activity is expected to weaken as it moves into central OK later this evening, but could still pose a risk for strong to severe wind gusts before diminishing around or just after midnight. Additional showers and storms could persist into the overnight period as warm advection is maintained over the area, but severe weather is not anticipated with this activity at this time due to more limited instability. In addition to storm chances today, breezy conditions and dry fuels will pose an elevated fire danger across much of western OK and western north TX this afternoon. Highs will be in the mid to upper 80s this afternoon with lows tonight in the 60s ahead of the cold front, with 50s and possibly some upper 40s across northwest OK behind the front. Ware && .SHORT TERM... (Wednesday through Thursday night) Issued at 146 PM CDT Tue Mar 31 2026 The upper trough will advance eastward on Wednesday, with the cold front expected to lift northward as a warm front through the day in response. Extensive cloud cover over the region will limit insolation/heating but moisture advection and synoptic lift is expected to be enough to lead to thunderstorm development along a dryline Wednesday afternoon across far western OK and the panhandles. Initial development is likely to be discrete or semi- discrete storms with mainly a damaging wind and hail threat before activity grows more upscale as it advances across western/central portions of the area Wednesday evening. The tornado risk appears a bit more uncertain as although low-level shear increases during the evening, forecast thermodynamic profiles exhibit some dry air in the low levels and rather weak low-mid level instability. Perhaps the highest relative tornado risk may evolve along/near the warm front across northern OK where shear/instability will be locally higher, but a low tornado risk will exist further south as well just given the degree of shear. Activity will linger well into the evening hours across central/eastern OK as forcing associated with the upper trough moves only slowly eastward, but waning instability is expected to lead to a downtrend in the severe risk after midnight. Drier conditions are expected behind the system on Thursday as the shortwave moves to our north and east. However, no significant airmass change is forecast with south/southwest winds remaining in place and highs expected to reach onto the 80s across much of the area. Elevated fire danger may make a return across western OK Thursday afternoon, but the overall threat will be modulated by how much rainfall these areas receive today/Wednesday. Ware && .LONG TERM... (Friday through Monday) Issued at 318 AM CDT Tue Mar 31 2026 Another round of showers/storms is likely by Friday evening and during the overnight hours. Some storms may be strong to severe with widespread beneficial rainfall expected into Saturday for some areas. Cooler temperatures return over the weekend, with a warming trend by early next week. && .AVIATION... (00Z TAFS) Issued at 956 PM CDT Tue Mar 31 2026 A few thunderstorms will linger across our southwest for the next couple of hours but should stay outside the vicinity of our terminals. Otherwise our terminals should remain in a VFR category at least through 12Z after which our terminals in central Oklahoma will be reducing to an MVFR category due to lowering ceilings. Another round of TSRA will be moving across our terminals late between 00-05Z. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 65 84 60 81 / 50 30 100 0 Hobart OK 62 86 57 85 / 50 50 70 0 Wichita Falls TX 65 89 61 87 / 20 30 100 0 Gage OK 49 79 50 83 / 20 60 50 0 Ponca City OK 59 83 59 79 / 50 40 100 0 Durant OK 65 85 64 83 / 10 10 90 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...08 SHORT TERM...08 LONG TERM....01 AVIATION...68
Special Weather Statement
National Weather Service Norman OK
911 PM CDT Tue Mar 31 2026
OKZ036-037-TXZ083>085-010300-
Tillman OK-Jackson OK-Foard TX-Wilbarger TX-Hardeman TX-
911 PM CDT Tue Mar 31 2026
...Strong thunderstorms will impact portions of south central
Jackson, southwestern Tillman, east central Foard, Wilbarger and
southeastern Hardeman Counties through 1000 PM CDT...
At 911 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Odell to 3 miles east of Margaret.
Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vernon, Frederick, Tipton, Chillicothe, Davidson, Elmer, Thalia,
Margaret, Lockett, Fargo, Odell, Oklaunion, Grayback, Rayland, and
Hess.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3450 9885 3388 9923 3403 9968 3449 9939
TIME...MOT...LOC 0211Z 276DEG 17KT 3436 9939 3403 9960
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
914 PM CDT Tue Mar 31 2026
OKZ023-035-037-038-010300-
Kiowa OK-Tillman OK-Caddo OK-Comanche OK-
914 PM CDT Tue Mar 31 2026
...A strong thunderstorm will impact portions of northwestern
Comanche, southwestern Caddo, southeastern Kiowa and northeastern
Tillman Counties through 1000 PM CDT...
At 914 PM CDT, Doppler radar was tracking a strong thunderstorm near
Indiahoma, moving northeast at 25 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northern Lawton, Cache, Snyder, Mountain Park, Medicine Park,
Indiahoma, Meers, Lake Lawtonka, Fort Sill, Wichita Mountains
Wildlife Refuge, Mount Scott, Doris Campground, and The Visitor
Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3447 9878 3471 9903 3499 9864 3464 9829
TIME...MOT...LOC 0214Z 247DEG 23KT 3462 9882
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BunkerSpecial Weather Statement National Weather Service Norman OK 932 PM CDT Tue Mar 31 2026 TXZ084-085-087-088-010315- Foard TX-Knox TX-Wilbarger TX-Baylor TX- 932 PM CDT Tue Mar 31 2026 ...A strong thunderstorm will impact portions of southeastern Foard, northeastern Knox, southwestern Wilbarger and northwestern Baylor Counties through 1015 PM CDT... At 932 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Thalia, moving east at 25 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Lake Kemp. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor NOAA Weather Radio, local radio stations or available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3383 9970 3400 9963 3389 9914 3364 9926 TIME...MOT...LOC 0232Z 291DEG 20KT 3390 9959 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Bunker
Special Weather Statement
National Weather Service Norman OK
1001 PM CDT Tue Mar 31 2026
OKZ035-037-038-010330-
Kiowa OK-Tillman OK-Comanche OK-
1001 PM CDT Tue Mar 31 2026
...A strong thunderstorm will impact portions of west central
Comanche, southern Kiowa and northern Tillman Counties through 1030
PM CDT...
At 1001 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Frederick, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Frederick, Tipton, and Manitou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3446 9922 3449 9922 3451 9921 3467 9885
3441 9872 3432 9918 3443 9922 3445 9923
TIME...MOT...LOC 0301Z 251DEG 18KT 3445 9906
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
1008 PM CDT Tue Mar 31 2026
TXZ084-085-087-088-010400-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-
1008 PM CDT Tue Mar 31 2026
...Strong thunderstorms will impact portions of southeastern Foard,
Knox, southwestern Wilbarger and northwestern Baylor Counties through
1100 PM CDT...
At 1007 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Thalia to 13 miles
southeast of Guthrie. Movement was southeast at 15 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seymour, Munday, Knox City, Benjamin, Goree, Red Springs, Gilliland,
Bomarton, Lake Kemp, Mabelle, Vera, Truscott, and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9999 3379 10000 3397 9941 3369 9903
3340 9947
TIME...MOT...LOC 0307Z 321DEG 14KT 3387 9943 3350 10014
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BunkerSpecial Weather Statement
National Weather Service Norman OK
1052 PM CDT Tue Mar 31 2026
TXZ084-085-087-088-010430-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-
1052 PM CDT Tue Mar 31 2026
...Strong thunderstorms will impact portions of southeastern Foard,
Knox, southern Wilbarger and Baylor Counties through 1130 PM CDT...
At 1052 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Lake Kemp to 4 miles
northwest of O'Brien. Movement was east at 50 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seymour, Munday, Knox City, Benjamin, Goree, Red Springs, Lake
Diversion, Westover, Gilliland, Bomarton, Lake Kemp, Mabelle, Vera,
and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9999 3365 9999 3395 9943 3391 9895
3340 9895
TIME...MOT...LOC 0352Z 279DEG 44KT 3381 9935 3343 9991
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BunkerThe national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2026Every state in 2026This day in weather historyWarnings in Texas, April 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1334638, 1334640, 1334641, 1334642.